MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a (b)(6) male patient had a stent placed in (b)(6) 2015.After several months, the stent was found to be surrounded by calculus.Thus, the stent was removed in late (b)(6) 2016.The patient had cystolith when reviewing after the procedure.The surgeon operated using the pneumatic lithotripsy under ureteroscope.The stent detached while removing.The user took an ureteroscopy to take out the detached part of the stent eventually.A section of the device did not remain inside the patient¿s body.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications, visional inspection and quality control of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, and specific items are addressed such as: the visual inspection of the returned device reported the stent returned in three segments, separated in two locations.Point of first separation @ 12cm from the coil, second point of separation occurred @15.8cm from the coil, length of this segment measured 3.8cm.Third segment measured 10cm from point of second separation to the coil.Points of separation had mating fractures total length of stent measured 28cm between coils indicating no missing pieces.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specification.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.The instructions for use indicate that an acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.However, it is possible that the user technique contributed to this event.A definitive root cause cannot be established or reported at this time.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6003410
Report Number1820334-2016-01090
Device Sequence Number18855236
Product Code FAD
UDI-Device Identifier00827002151475
UDI-Public(01)00827002151475(17)180622(10)5975644
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number133628
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date01/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PNEUMATIC LITHOTRIPSY PROBE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR